Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 4, NWS Denver/Boulder, CO

February 15, 200711 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 15, 2007, 4:05 PM MST for 11 counties in Colorado. It took effect at Feb 16, 2007, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 4:05 PM MST (23:05 UTC)
In effect from
Feb 16, 2007, 12:00 PM MST
Expired
Feb 16, 2007, 5:21 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 152305
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
405 PM MST THU FEB 15 2007

COZ035-036-038-039-160715-
/O.CON.KBOU.HW.W.0002.070216T0700Z-070217T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
405 PM MST THU FEB 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST FRIDAY. 

WEST TO NORTHWEST WINDS WILL INCREASE ALONG THE FOOTHILLS AND
ADJACENT PLAINS LATE TONIGHT AND CONTINUE THROUGH FRIDAY
AFTERNOON. SUSTAINED SPEEDS OF 30 TO 50 MPH WILL BE COMMON...WITH
GUSTS TO 85 MPH EXPECTED. THE STRONG GUSTY WINDS ALONG WITH FRESH
SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES AT
TIMES. NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93 BETWEEN BOULDER
AND GOLDEN WILL BE ESPECIALLY PRONE TO MUCH BLOWING AND DRIFTING
SNOW. ALL DRIVERS ARE URGED TO EXERCISE CAUTION. DRIVERS OF HIGH-
PROFILE VEHICLES SHOULD CONSIDER POSTPONING TRAVEL UNTIL THE
HAZARDOUS WEATHER CONDITIONS IMPROVE.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ040-042>045-048>051-160715-
/O.NEW.KBOU.HW.A.0004.070216T1900Z-070217T0700Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
405 PM MST THU FEB 15 2007

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON HOURS
FRIDAY...CONTINUING THROUGH THE EVENING. SUSTAINED WINDS OF 25 TO
40 MPH CAN BE EXPECTED...WITH POSSIBLE GUSTS IN EXCESS OF 58 MPH.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
LESZCYNSKI
2 follow-up statements
000 
WWUS75 KBOU 160352
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
852 PM MST THU FEB 15 2007

COZ035-036-038-039-161200-
/O.CON.KBOU.HW.W.0002.070216T0700Z-070217T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
852 PM MST THU FEB 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST FRIDAY. 

WEST TO NORTHWEST WINDS WILL INCREASE ALONG THE FOOTHILLS AND
ADJACENT PLAINS AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON.
SUSTAINED SPEEDS OF 30 TO 50 MPH WILL BE COMMON...WITH GUSTS TO 85
MPH EXPECTED. THE STRONG GUSTY WINDS ALONG WITH FRESH SNOW WILL
PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES AT TIMES.
NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93 BETWEEN BOULDER AND
GOLDEN WILL BE ESPECIALLY PRONE TO MUCH BLOWING AND DRIFTING SNOW.
ALL DRIVERS ARE URGED TO EXERCISE CAUTION. DRIVERS OF HIGH-
PROFILE VEHICLES SHOULD CONSIDER POSTPONING TRAVEL UNTIL THE
HAZARDOUS WEATHER CONDITIONS IMPROVE.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ040-042>045-048>051-161200-
/O.CON.KBOU.HW.A.0004.070216T1900Z-070217T0700Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
852 PM MST THU FEB 15 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON HOURS
FRIDAY AND CONTINUE THROUGH THE EVENING. SUSTAINED WINDS OF 25 TO
40 MPH CAN BE EXPECTED...WITH POSSIBLE GUSTS IN EXCESS OF 58 MPH.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 161221
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
521 AM MST FRI FEB 16 2007

...HIGH WINDS TO SPREAD FROM THE MOUNTAINS TO THE PLAINS TODAY...

A FAST MOVING WEATHER SYSTEM WILL SPREAD STRONG WINDS ONTO THE
PLAINS BY MIDDAY. THE STRONGEST WINDS THIS MORNING WILL CONTINUE
TO BE ALONG THE FOOTHILLS...BUT AS THE FOOTHILLS WINDS DIMINISH
THIS AFTERNOON THE WINDS WILL BE THE STRONGEST ON THE PLAINS.
WIDESPREAD BLOWING AND DRIFTING SNOW IS EXPECTED TO DEVELOP IN
OPEN AREAS...WHICH COULD CAUSE LIMITED VISIBILITIES AND
DETERIORATING ROAD CONDITIONS. AS OF EARLY MORNING HIGHWAY 93
BETWEEN GOLDEN AND BOULDER WAS CLOSED DUE TO GROUND BLIZZARD
CONDITIONS.

MUCH OF THE NIGHT THE STRONG WINDS WERE LIMITED TO THE HIGHER
MOUNTAINS AND THE FOOTHILLS WEST OF DENVER AND BOULDER. PEAK WIND
GUSTS DURING THE EARLY MORNING INCLUDED 101 MPH AT ROCKY FLATS...
81 MPH IN SOUTHWEST BOULDER...AND 69 MPH ON BERTHOUD PASS. AT 5 AM THE
WINDS WERE BECOMING MORE WIDESPREAD WITH GUSTS TO 63 MPH ON THE
WEST SIDE OF FORT COLLINS.

COZ040-042>045-048>051-162030-
/O.UPG.KBOU.HW.A.0004.070216T1900Z-070217T0700Z/
/O.EXB.KBOU.HW.W.0002.070216T1600Z-070217T0700Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
521 AM MST FRI FEB 16 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST TO NORTHWEST WINDS WILL BECOME WIDESPREAD ACROSS THE
PLAINS THIS MORNING AND CONTINUE THROUGH THE EVENING. SUSTAINED
WINDS OF 30 TO 50 MPH CAN BE EXPECTED...WITH GUSTS AS HIGH AS 65
MPH THIS AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. WIND DAMAGE
AND POWER OUTAGES ARE POSSIBLE. BLOWING AND DRIFTING SNOW WILL
BECOME A PROBLEM IN OPEN AREAS ON THE PLAINS.

$$

COZ035-036-038-039-162030-
/O.CON.KBOU.HW.W.0002.000000T0000Z-070217T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
521 AM MST FRI FEB 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THIS
MORNING...DECREASING BY LATE AFTERNOON. SUSTAINED SPEEDS OF 30 TO
50 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 100 MPH IN NORMALLY
WINDY SPOTS SUCH AS BOULDER AND CARTER LAKE THIS MORNING. THE WINDS
WILL PRODUCE EXTENSIVE BLOWING SNOW AND POOR VISIBILITIES IN
EXPOSED AREAS NEAR THE FOOTHILLS. DRIVERS SHOULD BE ALERT TO
CHANGING CONDITIONS AND AVOID ROADS NEAR THE FOOTHILLS IF
POSSIBLE. WIND DAMAGE AND POWER OUTAGES ARE ALSO POSSIBLE.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 15, 2:55 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 15, 2:55 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MST THU FEB 15 2007

.SHORT TERM...SOME LIGHT SNOW OCCURRING ACROSS HIGHER MOUNTAINS AT
THIS TIME...MAINLY ALONG CONTINENTAL DIVIDE. NOT ALL THAT WIDESPREAD
AS I THOUGHT IT WOULD BE. A BIT OF WIND ACROSS HIGHER ELEVATIONS
WITH A FEW GUSTS TO 60 MPH BEING REPORTED. MOISTURE AND WIND TO
INCREASE TONIGHT AS 120 KT JET MAX SLIDES CLOSER TO AREA.  MODELS
DIFFER ON AMOUNT OF MOISTURE OVER MOUNTAINS DURING PERIOD...BUT
OROGRAPHICS CERTAINLY IMPROVE AS 7H WINDS INCREASE TO AROUND 40 KTS
OVERNIGHT. LOCAL SNOW MODEL WITH CONSERVATIVE NUMBERS INDICATE 6 TO
12 INCHES THROUGH FRIDAY. QG VERTICAL VELOCITY PROGS SHOW DESCENT
DURING THE PERIOD WITH MEAGER LAPSE RATES...BOTH HINDERING ADDITION
SNOW AMOUNTS. THOUGH NUMBERS FALL A BIT SHORT OF WARNING CRITERIA...
FEEL THERE WILL BE CONSIDERABLE BLOWING AND DRIFTING SNOW TO WARRANT
THE WARNING VERSUS SNOW/BLOWING SNOW ADVISORY. SUBSIDENCE AND
DEVELOPING MOUNTAIN TOP INVERSION MORE FAVORABLE FOR MOUNTAIN WAVE
ALONG FOOTHILLS TONIGHT. CROSS MOUNTAIN FLOW INCREASES TO 40-45KTS
BY 12Z FRIDAY AND 50 KTS BY 18Z FRIDAY. SANGSTER HIGH WIND FORECAST
PROGRAM FROM EACH MODEL INDICATING WARNING FROM MIDNIGHT TONIGHT TO
AROUND NOON FRIDAY. LOOKING LIKE HIGH WIND WARNING STILL WARRANTED
FOR FOOTHILLS AND FRONT RANGE. BORA EXPECTED TO OCCUR ACROSS PLAINS
FRIDAY BEHIND FRONT/SHORTWAVE. LOOKS LIKE BEST TIMEFRAME TO OCCUR
AFTER 18Z WHEN 850 MB WINDS INCREASE TO 30-40 KTS. DOWNWARD MOTION
SHOULD AID IN FORCING STRONGER 700 MB TO SURFACE. WILL ISSUE HIGH
WIND WATCH FOR REST OF PLAINS NORTH OF INTERSTATE 70 BEGINNING AT
18Z FRIDAY. THIS WATCH WILL EXTEND THROUGH 06Z SATURDAY. DESPITE
SUBSIDENCE...MODELS PAINT SOME PRECIP ACROSS PLAINS. WITH STRONG JET
IN VICINITY...SOME PRECIP COULD BE GENERATED. WILL KEEP THE LOW POPS
THERE.

.LONG TERM...THE STRONG 130KT JET CORE WILL SHIFTING EAST ACROSS CO
FRI NITE AND EARLY SAT WITH VERY STRONG SUBSIDENCE MOVING ACROSS
NERN CO. GIVEN THE MODERATE INSTABILITY AND DOWNSLOPE FLOW...WILL
CONTINUE THE HIGH WIND WATCH THRU MIDNIGHT FRIDAY ACROSS PTNS OF THE
NERN PLAINS. WILL ALSO KEEP WINTER STORM WARNING THRU FRI EVENING
OVR NRN MTNS. STILL STRONG 40KT WINDS AT MTN TOP AND STEEP LAPSE
RATES WILL KEEP SOME SNOW PILING UP THRU THE EVENING.

HIGH AMPLITUDE RIDGE ALOFT WILL BEGIN TO BUILD ACROSS THE REGION ON
SATURDAY AS WINDS WILL DECREASE IN THE MTNS WITH A DRY AIRMASS IN
PLACE. AS THE RIDGE SLIDES EASTWARD ON SUNDAY AN INCREASE IN MSTR
EXPECTED FROM THE SOUTHWEST AS AN UPPER LOW DEVELOPS OFF THE CA
COAST. INCREASING SOUTHWEST FLOW LATE SUNDAY BUT NOT CONDUCIVE TO A
LOT OF MTN SHOWERS FOR THE NRN MTNS. THE UPPER LEVEL TROF PUSHES
ACROSS CO LATE MONDAY AND TUE WITH A BETTER CHANCE OF SNOW FOR THE
MTNS. ADDED SLIGHT POPS TO THE PLAINS AS WELL WITH A FRONTAL PASSAGE
MON NITE. STILL LOW CONFIDENCE AS MODELS STILL HAVING A HARD TIME
DISTRIBUTING ENERGY BETWEEN NRN/SRN BRANCHES. SHOULD GET DRIER AND
WARMER AGAIN TOWARDS MIDDLE OF THE WEEK WITH WEAK RIDGING ALOFT
MOVING INTO THE REGION.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING LATE TNT AND
FRI FOR ZNS..35..36..38..39.
...WINTER STORM WARNING FOR NRN MTNS FOR LATE TNT THRU FRI
EVENING..ZNS 31..33>34.
...HIGH WIND WATCH FOR PTNS OF NERN PLAINS FOR FRI AFTN THRU FRI
EVENING..ZNS 40..42>45..48>51.
&&

D-L/ENTREKIN
Hazardous weather outlook, Feb 15, 11:06 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MST THU FEB 15 2007

COZ030>051-161300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MST THU FEB 15 2007

...WINTER STORM WARNING FOR MOUNTAINS LATE TONIGHT THROUGH FRIDAY
EVENING...

...HIGH WIND WARNING FOOTHILLS AND ADJACENT PLAINS LATE TONIGHT
THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW WILL CONTINUE ACROSS THE MOUNTAINS THIS
AFTERNOON WITH ACCUMULATIONS LESS THAN 3 INCHES EXPECTED. GUSTY
WINDS WILL PERSIST ABOVE TIMBERLINE AND ON THE HIGHER EAST SLOPES OF
THE FRONT RANGE...WITH WIND GUSTS AS HIGH AS 60 MPH. THE SNOW AND
WIND WILL BECOME WIDESPREAD OVERNIGHT. WIND GUSTS IN EXCESS OF 75
MPH CAN BE EXPECTED ALONG THE FOOTHILLS AND ADJACENT PLAINS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE IN THE
MOUNTAINS THROUGH FRIDAY EVENING...THEN DECREASING OVERNIGHT.  THE
HEAVIEST SNOW WILL OCCUR ON FRIDAY AFTERNOON WHEN AN UPPER LEVEL
DISTURBANCE MOVES ACROSS COLORADO. TOTAL SNOW ACCUMULATIONS BY LATE
FRIDAY EVENING OF 7 TO 14 INCHES WILL BE POSSIBLE.

IN ADDITION TO THE SNOW...STRONG WINDS...UP TO 80 MPH...WILL PRODUCE
WHITE-OUT CONDITIONS IN SNOW AND BLOWING SNOW OVER THE HIGH MOUNTAIN
PASSES.

STRONG WINDS WILL ALSO CONTINUE IN AND NEAR THE FRONT RANGE EASTERN
FOOTHILLS THROUGH FRIDAY AFTERNOON.  STRONG WEST TO NORTHWEST WINDS
AT SUSTAINED SPEEDS OF 30 TO 50 MPH WITH POSSIBLE GUSTS IN EXCESS OF
75 MPH ARE POSSIBLE.  THE GUSTY WINDS ALONG WITH THE NEW SNOW ON THE
GROUND WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR ZERO VISIBILITIES
AT TIMES OVER EXPOSED LOCATIONS.

WARMER AND DRIER CONDITIONS ARE EXPECTED THIS WEEKEND AS HIGH
PRESSURE BUILDS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/SWE

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:38 AM MSTWinter Storm WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more41 hr
Feb 15, 11:47 AM MSTHigh Wind WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more32 hr

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.